Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

On hormone therapy. Have every side effect. How risky if stopped?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Om hormone therapy. Have every side effect. How risky if I stop
Posted Fri, 31 May 2013 in General Health
Answered by Dr. Ram Choudhary 28 minutes later
Hi Mixeral,
Welcome to Healthcare Magic.
There are many type of hormone replacement therapies in todays medicine.
Kindly specify your problem, the hormone you are taking, what side effects you are having and how long.
Please let me know in a follow up query.
Above answer was peer-reviewed by
Follow-up: On hormone therapy. Have every side effect. How risky if stopped? 12 minutes later
presently on femara. before thar was arimidex. nausea, diarrhea hot flashes, lack of energy, bone pain & ankle cramps. they said they ccould put me on 1 but would be a risk of blood clots. it has also worsened my neuropathy & rls. oh & i am a grouch
Answered by Dr. Ram Choudhary 49 minutes later
Hi Mixeral,
Welcome back.
The Arimidex and Femara contain Anastrozole is an aromatase-inhibiting drug approved for treatment of breast cancer after surgery, as well as for metastasis in both pre and post-menopausal women. The severity of breast cancer is increased by estrogen, as sex hormones cause hyperplasia and differentiation at estrogen receptor sites.Anastrozole works by inhibiting the synthesis of estrogen.
The drug is associated with many side effects many of which you are already having.
It also increases the possibility of fractures and thrombosis.
If you are using it for breast cancer related management then you have hardly any option of stopping it because it has great impact on the positive outcome in these cases.
But the drug is prescribed for other off-label indications also, in that case you can stop the drug and switch to other medication in consult with your physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor